Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 440, NWS Louisville, KY

September 11, 2011Henry County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 11, 2011, 7:38 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 7:38 PM EDT (23:38 UTC)
Expired
Sep 11, 2011, 8:15 PM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS53 KLMK 112338
SVRLMK
KYC103-185-211-120015-
/O.NEW.KLMK.SV.W.0440.110911T2338Z-110912T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...  
  EASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...  
  NORTHWEST SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR          
  BALLARDSVILLE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SHELBYVILLE...
  NEW CASTLE...
  LA GRANGE...
  JERICHO...
  CHESTNUT GROVE AND SMITHFIELD...
  EMINENCE...
  BELLVIEW...

THIS INCLUDES INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 17 AND
28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3849 8507 3819 8516 3825 8541 3827 8541
      3829 8547 3830 8549 3844 8546
TIME...MOT...LOC 2338Z 269DEG 18KT 3834 8534
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
783 
WWUS53 KLMK 112357
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT SUN SEP 11 2011

KYC103-185-211-120015-
/O.CON.KLMK.SV.W.0440.000000T0000Z-110912T0015Z/
OLDHAM KY-SHELBY KY-HENRY KY-
757 PM EDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT 
FOR SOUTHWESTERN HENRY...NORTHWESTERN SHELBY AND EASTERN OLDHAM 
COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 
NEAR CHESTNUT GROVE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SHELBYVILLE...
  NEW CASTLE...
  LA GRANGE...
  EMINENCE...
  PLEASUREVILLE AND BELLVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3841 8540 3849 8507 3819 8516 3825 8541
      3827 8541 3829 8547 3830 8549
TIME...MOT...LOC 2357Z 269DEG 18KT 3834 8522
WIND...HAIL 60MPH 1.00IN

$$

AL
341 
WWUS53 KLMK 120016
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT SUN SEP 11 2011

KYC103-185-211-120025-
/O.EXP.KLMK.SV.W.0440.000000T0000Z-110912T0015Z/
OLDHAM KY-SHELBY KY-HENRY KY-
816 PM EDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY...
NORTHWESTERN SHELBY AND SOUTHEASTERN OLDHAM COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

IF YOU RECEIVED ANY WIND DAMAGE OR HAIL...PLEASE REPORT THIS TO 
LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3841 8540 3849 8507 3819 8516 3825 8541
      3827 8541 3829 8547 3830 8549
TIME...MOT...LOC 2357Z 269DEG 18KT 3834 8522

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 7:06 PM EDT, 32 minutes earlier.

Area forecast discussion, Sep 11, 7:06 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT SUN SEP 11 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND MONDAY)...

THE AXIS OF THE MID LEVEL TROUGH CURRENTLY STRETCHES FROM OHIO
SOUTHWEST ALONG THE OHIO RIVER. THIS TROUGH WILL SLIDE EAST OF THE
FORECAST AREA OVERNIGHT TONIGHT. WITH DAYTIME HEATING TODAY SHOWERS
AND THUNDERSTORMS HAVE POPPED UP ALL ACROSS THE OHIO VALLEY. STORMS
WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MOST WIDESPREAD
COVERAGE WILL BE ACROSS SOUTHERN INDIANA AND FAR NORTH CENTRAL
KENTUCKY. WITH FREEZING LEVELS BETWEEN 10-11 KFT A FEW OF THE
STRONGEST STORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. THE SHOWERS
AND THUNDERSTORMS SHOULD BEGIN DISSIPATE AFTER SUNSET TONIGHT AND AS
THE TROUGH MOVES EASTWARD.

CLOUDS WILL BEGIN TO CLEAR TONIGHT FROM THE NORTHWEST. WITH LIGHT
WINDS TONIGHT THINK SOME AREAS MAY SEE SOME PATCHY FOG...ESPECIALLY
WHERE THE MOST RAIN HAS FALLEN ACROSS CENTRAL KENTUCKY.
HOWEVER...THIS WILL BE SOMEWHAT DEPENDENT ON HOW FAST CLOUDS CLEAR
OUT TONIGHT. LOWS TONIGHT WILL DROP INTO THE UPPER 50S TO LOW 60S.

TOMORROW WE WILL SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES AS WEAK
SURFACE HIGH PRESSURE SPRAWLS ACROSS THE REGION. HIGH TEMPS WILL TOP
OUT IN THE LOW TO MID 80S ACROSS THE AREA.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

THIS PERIOD BEGINS WITH A SURFACE LOW CROSSING OVER OR JUST NORTH OF
LAKE SUPERIOR AND A TRAILING COLD FRONT INTO THE CENTRAL PLAINS. OUR
REGION WILL BE IN BETWEEN THAT SYSTEM AND THE CURRENT ONE CROSSING
THE REGION TODAY. SHOULD BE A RELATIVELY NICE NIGHT WITH SHORTWAVE
RIDGING ACROSS THE REGION AND TEMPERATURES JUST A LITTLE ABOVE
NORMAL.

BY TUESDAY AFTERNOON...THE FRONT SHOULD DROP TO JUST NORTH OF THE
CWA...WITH CONFIDENCE PRETTY HIGH IN THIS LOCATION BASED ON
SIMILARITIES BETWEEN OPERATIONAL AND ENSEMBLE MODELS. PRECIPITABLE
WATERS ARE A LITTLE ABOVE NORMAL WITH THE GFS OVER THE
NORTH...POOLING OF MOISTURE AHEAD OF THE BOUNDARY. HOWEVER...THE
SREF AND THE NAM DO NOT IMPLY AS MUCH MOISTURE WILL GET INTO THE
REGION. WILL LEAVE IN LOW CHANCES FOR PRECIP OVER THE NORTH...AS PUT
IN BY PREVIOUS SHIFT.

TUESDAY NIGHT AND WEDNESDAY STILL LOOK TO HAVE THE BEST CHANCE FOR
STORMS AS THE FRONT SLOWS ACROSS OUR REGION AND MULTIPLE WAVES MOVE
THROUGH THE FLOW ALOFT. PRECIPITABLE WATERS STILL ARE NOT OVERLY
IMPRESSIVE...SO WILL KEEP IN LOW-END CHANCE POPS FOR NOW.

WEDNESDAY NIGHT ANOTHER IMPULSE WILL MOVE ACROSS THE REGION. WITH
THE FRONT WELL TO OUR SOUTH...MODELS DO CALL FOR SOME OVERRUNNING
RAINS...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. BY
THURSDAY AFTERNOON...THINK ENOUGH DRY AIR WILL HAVE WORKED INTO THE
REGION FROM THE NORTH TO STOP OUR RAIN CHANCES.

HIGH PRESSURE SHOULD DOMINATE MOST OF THE REGION FOR THE REST OF THE
FORECAST PERIOD. GFS AND TO A LESSER EXTENT THE 00Z ECMWF AND 06Z
DGEX ALL HINT AT A WEAKNESS IN THIS RIDGE IN THE FORM OF AN INVERTED
TROUGH OVER THE APPALACHIANS. FOR NOW WILL MAINTAIN A DRY
FORECAST...THOUGH IF THE TREND CONTINUES MAY HAVE TO HAVE SOMETHING
IN OVER THE SOUTHEAST CWA FRIDAY THROUGH SUNDAY.

AFTER A WARM DAY TUESDAY...WITH HIGHS IN THE MID TO UPPER 80S...REST
OF THE PERIOD SHOULD GO BELOW NORMAL. THURSDAY AND FRIDAY LOOK TO BE
COOL...WITH TEMPERATURES 10-15 DEGREES BELOW NORMAL. FRIDAY AND
SATURDAY MORNING HAVE LOW TEMPERATURES 5-10 DEGREES BELOW NORMAL.

&&

.AVIATION (00Z TAF ISSUANCE)...

MAINLY VFR CONDITIONS ARE EXPECTED FOR THIS TAF PERIOD. THE ONLY
EXCEPTIONS TO THIS WILL BE BRIEF IFR/MVFR VSBYS/CIGS FROM ANY
SHRA/TSRA AND LOWERED VSBYS TOWARDS MONDAY DAWN FROM LIGHT FG OR BR.
OTHERWISE...SCATTERED SHRA/TSRA WILL CONTINUE TO THREATEN THE BWG
AND SHORTLY THE SDF TERMINALS OVER THE NEXT COUPLE OF HOURS. THE
STORMS JUST NORTH OF SDF ARE MOVING SE AND MAY EVENTUALLY AFFECT LEX
SO WILL CARRY A VCSH/CB GROUP THERE. FOR SDF AND BWG...WILL KEEP A
PREVAILING VCSH/VCTS AND HANDLE ANY CONVECTION OVER THE AIRPORTS
WITH A TEMPO AND WILL UPGRADE TO PREVAILING IF NEEDED. STORMS N/NE
LOOK CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES AND GUSTY
WINDS UP TO 40 MPH...AS WELL AS HEAVY RAIN AND LIGHTNING. A GUST
FRONT AHEAD OF THESE WILL SHIFT WINDS TO THE NORTH AS WELL.

SHRA/TSRA SHOULD START TO DISSIPATE AFTER 01Z. WINDS WILL BE LIGHT
AND VARIABLE OVERNIGHT WITH A FEW CLOUDS. WITH THE EXPECTED BREAKS
IN THE CLOUD COVER...THINK LIGHT FG/BR MAY OCCUR TOWARDS 12Z MONDAY
AGAIN...MORE SO AT BWG THAN ANYWHERE.

FOR MONDAY THE UPPER TROUGH CAUSING CURRENT WEATHER COULD GENERATE
MORE SHOWERS/STORMS TOMORROW AFTERNOON BUT THESE WOULD ONLY THREATEN
THE LEX TERMINAL. MAY CARRY A VCSH THERE. WINDS SHOULD PREVAIL OUT
OF THE WEST 5-10MPH.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........RJS
AVIATION..........AL
Hazardous weather outlook, Sep 11, 3:30 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SUN SEP 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT SUN SEP 11 2011 /230 PM CDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING
AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. THE BEST COVERAGE
OF STORMS WILL BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY. ALL THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND
BRIEF HEAVY RAINFALL. GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL BE
POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN
INDIANA TUESDAY AFTERNOON AND THROUGHOUT THE AREA TUESDAY NIGHT
INTO WEDNESDAY MORNING AS A COLD FRONT PUSHES INTO THE REGION.
ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN
KENTUCKY WEDNESDAY AFTERNOON AND EARLY EVENING AHEAD OF AN UPPER
WAVE MOVING IN FROM THE WEST. DANGEROUS LIGHTNING WILL ACCOMPANY
THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIZE HAIL AND WIND GUSTS
OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
AFTERNOON AND EVENING.

EER/RJS

In the hours before

Special weather statement, Sep 11, 5:02 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM CDT SUN SEP 11 2011

KYZ026-061-112130-
BUTLER-OHIO-
402 PM CDT SUN SEP 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...UP TO PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  COOL SPRINGS AND SIMMONS...
  MCHENRY...
  HIGHVIEW AND SHULTZTOWN...
  PRENTISS...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 34 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3749 8677 3730 8662 3717 8692 3718 8693
      3719 8691 3722 8691 3724 8693 3723 8694
      3727 8699 3732 8699 3734 8701
TIME...MOT...LOC 2101Z 237DEG 11KT 3728 8691

AL
Special weather statement, Sep 11, 5:26 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM CDT SUN SEP 11 2011

INZ077-112215-
WASHINGTON-
526 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BROWNSTOWN...OR NEAR
MEDORA...MOVING SOUTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...VERY HEAVY RAINFALL...HALF INCH HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE ALL POSSIBLE WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  SALEM...
  RUSH CREEK VALLEY AND PROWSVILLE...
  PLATTSBURG AND KOSSUTH...
  HIGHLAND...
  PUMPKIN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM MAY GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN OR THUNDER.

&&

LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
      3877 8595 3875 8589 3863 8589 3853 8598
      3859 8620 3875 8630 3877 8628 3878 8619
      3877 8613 3879 8608
TIME...MOT...LOC 2125Z 316DEG 16KT 3878 8615

AL
Special weather statement, Sep 11, 5:55 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT SUN SEP 11 2011

KYZ026-027-061-062-071-112245-
BUTLER-EDMONSON-GRAYSON-OHIO-WARREN-
455 PM CDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...UP
TO PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
HARTFORD...TO 10 MILES EAST OF MORGANTOWN...TO DELAFIELD...MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...UP TO PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  DELAFIELD...
  BROWNSVILLE...
  HORSE BRANCH AND WELCHS CREEK...
  WHITE RUN AND ROUNDHILL...
  GLENMORE AND GIRKIN...
  JUGVILLE AND SUNNYSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3744 8681 3759 8656 3731 8624 3706 8614
      3698 8649 3720 8659
TIME...MOT...LOC 2154Z 245DEG 13KT 3743 8668 3724 8649
          3705 8643

AL
Special weather statement, Sep 11, 6:15 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM CDT SUN SEP 11 2011

INZ077-092-112245-
CLARK-WASHINGTON-
615 PM EDT SUN SEP 11 2011

...HEAVY THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SALEM...TO 10 MILES SOUTH OF SCOTTSBURG...MOVING SOUTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...VERY HEAVY RAIN...AND GUSTY WINDS OF AROUND
40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NEW PEKIN AND BLUE RIVER...
  BLUE LICK...
  DAISY HILL AND OTISCO...
  MEMPHIS AND CHESTNUT HILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS MAY GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN OR THUNDER.

&&

LAT...LON 3849 8548 3846 8552 3843 8568 3844 8596
      3857 8616 3860 8588 3858 8588 3858 8585
      3856 8584 3856 8583 3861 8579 3861 8575
TIME...MOT...LOC 2214Z 300DEG 8KT 3854 8601 3852 8588
          3854 8575

AL
Special weather statement, Sep 11, 6:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT SUN SEP 11 2011

INZ092-KYZ030-031-034-112345-
CLARK-JEFFERSON-OLDHAM-SHELBY-
658 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...UP TO PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  ANCHORAGE...
  MIDDLETOWN...
  ORCHARD GRASS HILLS...
  BROWNSBORO...
  CRESTWOOD AND PEWEE VALLEY...
  FLOYDSBURG...

THIS STORM WILL AFFECT I-64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND
8...AND I-71 IN KENTUCKY BETWEEN MILE MARKERS 13 AND 9.

ANOTHER STORM NEAR GOSHEN WILL MOVE SOUTHEAST TOWARDS LA GRANGE AND
WILL PRODUCE SIMILAR WEATHER AS THE STORM NEAR PROSPECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS MAY GENERATE GUSTY
WINDS BEFORE THE ARRIVAL OF ANY RAIN OR THUNDER.

&&

LAT...LON 3845 8534 3844 8533 3840 8532 3838 8530
      3820 8531 3823 8571 3849 8561
TIME...MOT...LOC 2256Z 271DEG 13KT 3832 8559

AL
Special weather statement, Sep 11, 7:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT SUN SEP 11 2011

KYZ030-031-033-034-120015-
HENRY-JEFFERSON-OLDHAM-SHELBY-
731 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 45 MPH WINDS...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA GRANGE TO
MIDDLETOWN...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...UP TO
PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ANCHORAGE...
  NEW CASTLE...
  MIDDLETOWN...
  LA GRANGE...
  SLIGO...
  PENDLETON AND TODDS POINT...
  SMITHFIELD AND SIMPSONVILLE...
  CHESTNUT GROVE AND MONTCLAIR...

THESE STORMS WILL AFFECT I-64 IN KENTUCKY BETWEEN MILE MARKERS 28
AND 32...AND I-71 IN KENTUCKY BETWEEN MILE MARKERS 13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS MAY GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3849 8509 3830 8513 3818 8528 3825 8558
      3834 8552 3850 8547
TIME...MOT...LOC 2331Z 279DEG 12KT 3846 8536 3832 8538
          3827 8545

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:15 PM EDTSevere Thunderstorm WarningLMKLogan30 min
Sep 10, 8:24 PM EDTSevere Thunderstorm WarningLMKHardin36 min
Sep 10, 8:41 PM EDTSpecial Weather StatementLMKOhio49 min
Sep 10, 8:42 PM EDTSpecial Weather StatementLMKSimpson48 min
Sep 10, 9:32 PM EDTSpecial Weather StatementLMKOhio43 min
Sep 11, 3:47 PM EDTSpecial Weather StatementLMKButler43 min
Sep 11, 4:33 PM EDTSpecial Weather StatementLMKButler27 min
Sep 11, 5:02 PM EDTSpecial Weather StatementLMKOhio28 min
Sep 11, 5:55 PM EDTSpecial Weather StatementLMKEdmonson, Warren50 min
Sep 11, 6:58 PM EDTSpecial Weather StatementLMKOldham47 min
Sep 11, 7:31 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby44 min
Sep 11, 7:42 PM EDTSpecial Weather StatementLMKJefferson33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.